Alert archive / Texas / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 366, NWS Shreveport, LA

October 2, 1998Franklin County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 2, 1998, 9:25 PM CDT for Franklin County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 1998, 9:25 PM CDT (02:25 UTC)
Expired
Oct 2, 1998, 10:00 PM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Franklin County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 8:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1998-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1998-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WUUS1 KSHV 030224 RRA
SVRSHV
TXC159-030300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT FRI OCT 2 1998

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHEASTERN TEXAS

* UNTIL 1000 PM CDT

* AT 925 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF MT
  VERNON.  THE THUNDERSTORM WAS MOVING EAST AT 30 MPH.  THIS
  THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH.


A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.

13/10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 8:30 PM CDT, 55 minutes earlier.

Area forecast discussion, Oct 2, 8:30 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT FRI OCT 2 1998

CONVECTION COMTS TO DEVELOP ALONG AND N OF SURFACE BOUNDARY STRETCHING
ALONG TX/OK BORDER INTO N LA AND S AR. THIS BOUNDARY SHOULD BEGIN TO
SLOWLY LIFT ACROSS CWA TONIGHT AS SHORT WAVE CONTS TO ROTATE ENE
ACROSS THE REGION. UPR LOW SEEN WELL IN WATER VAPOR IMAGERY OVER WRN
PLAINS WITH SHORT WAVE EXTENDING INTO W CENTRAL TX. DRY LINE ACTIVITY
IN W TX SHOULD DIE WELL BEFORE IT REACHES CWA BUT ACTIVITY ACROSS N
CENTRAL TX SHOULD HOLD TOGETHER AND MOVE INTO NE TX...SE OK AND SW AR.
LOOKS LIKE WE CAN LOWER POPS TO CHANCE CAT NW LA AND SLIGHT CHANCE
NE LA FOR TONIGHT. ALSO NEED TO LOOK AT RECONFIGURING FFA FOR NE TX
AS HEAVIEST RAINS SHOULD STAY N OF TXK TO DFW LINE AND MOST OF NE TX HAS
SEEN LITTLE IN THE WAY OF RAIN YET.

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:31 PM CDTSevere Thunderstorm WarningSHVRed River, Titus49 min
Oct 2, 10:19 PM CDTSevere Thunderstorm WarningSHVMorris31 min
Oct 2, 10:45 PM CDTSevere Thunderstorm WarningSHVWood60 min
Oct 2, 11:26 PM CDTSevere Thunderstorm WarningSHVUpshur44 min
Oct 2, 11:52 PM CDTSevere Thunderstorm WarningSHVMarion63 min
Oct 3, 12:01 AM CDTSevere Thunderstorm WarningSHVHarrison64 min

Nearby

Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.